MAUDE Adverse Event Report: RICHARD WOLF GMBH MAMBA VISION; SENSOR-CYSTOSCOPE 16.2FR WL 400MM

RICHARD WOLF GMBH MAMBA VISION; SENSOR-CYSTOSCOPE 16.2FR WL 400MM
Model Number 7315001
Medical Device Problem Codes Failure to Disinfect (1175); Failure to Clean Adequately (4048)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.This mdr is being submitted as part of an ongoing retrospective review (remediation) of prior files by rwmic.
 
Event or Problem Description
It was reported to richard wolf by the sales rep that "the urology group is claiming four patients have recently gone to the hospital with utis after having procedures with this mamba." additional information: will the device be returned? yes.Was the device being used during a procedure when the issue occurred? no.Specifically, was the device being used on a patient when the issue occurred? no.Was there any injury or illness to patient or other personnel due to issue? yes.Did the issue cause a delay in the procedure being performed that put the patient at risk? na.Was there a similar back-up device available for use? na.How was the patient anesthetized? unknown.According to an email exchange between the complaints specialist and the sales rep, "they didn't file a complaint with the fda.They (user facility), cannot confirm the scope was the issue, but wanted wolf to investigate.They had three patients end up with uti's.I in-service the staff and sent the scope to wolf for precautionary reasons." additional email from the isa,: the sales rep went to the "account and shown them how to better clean the scvope and he leak tested it.It did pass the leak test, the lead doctor states he will be comfortable again with the scope if it can be checked out by the service department at wolf." the device was sent to richard wolf for investigation.The results of that investigation revealed the "distal tube was stretched in longitudinal (axial) direction and pushed on." the conclusion (what most likely happened) is the "instruction for use was not followed (ga-d389)." product appearance: used.Complaint verified: no.Repeat repair: no.Met specifications: yes.Probable root cause: user error/misuse.Complaint valid: no, user error.Action: device was repaired.The user is informed in the related ifu ga-d389 / en-us / 2019-04 v2.0 / pk19-9650 about the cautions and functional checks of the device: 7 use warning! unsterile use of products can transmit diseases! the products are delivered unsterilized.To protect the patient, user and third parties, the products must be processed in accordance with the manual 'prior the initial use.'before each subsequent use.'before return shipment.Informations regarding the processing of the accessories is included in the ifu, chapter 9.7.Warning! multiple use of disposable items! the service life of products marked as disposable, i.E.For single use only, has been designed for only one use in or on a single patient.Multiple uses can impair and or change the product properties and therefore endanger the patient, user and others.Possible dangers / risk factors: 'strength problems.'severe impairment of the function.'damage to the product.'substantially increased risk of infection.'biocompatibility problems.In the case of multiple uses, the product responsibility lies with the user.In this case the manufacturer can no longer guarantee the safety and performance of the product.Warning! 24 hour multipatient use! to ensure patient safety, only sterile fluids and sterile irrigation accessories, with device components that are used on a single procedure at a time should be used (e.G., 24hour multipatient use accessories are not recommended).Caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.7.5 additional notes and instructions for use.Caution! danger of transmitting microorganisms! to avoid a contamination of the camera plug (14.1) during removal from the camera during operation, screw on the plug protection cap (14.2) immediately after disconnecting the plug.A contaminated camera plug (14.1) must be processed as described under section 9.5.1 page 26.Residual moisture in the contacts can impair signal transmission (e.G.Interruptions, poor contacts).The plug protection cap (14.2) remains in place during the entire reprocessing procedure.Caution! the sensor-cystoscope has only limited strength! high forces and excessive mechanical loads can cause damage and impair the function.Do not kink the flexible instrument sheath (5) an do not bend caution! the deflectable instrument tip (4) may be blocked due to external causes (such as limited free space)! this may damage the controls.If the instrument tip (4) is blocked, do not use force when actuating the control lever (13).Move the instrument tip (4) to a position that allows control without applying force.8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.

Brand Name
MAMBA VISION
Common Device Name
SENSOR-CYSTOSCOPE 16.2FR WL 400MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key14516888
Report Number1418479-2019-00022
Device Sequence Number5629454
Product Code FAJ
UDI-Device Identifier04055207063460
UDI-Public04055207063460
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number7315001
Device Catalogue Number7315001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown